MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; NEEDLE,25GX1.5",REG,BEVEL

MEDLINE INDUSTRIES INC.; NEEDLE,25GX1.5",REG,BEVEL
Catalog Number SYR100257Z
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported; "the nurses have been using this size for a certain injection and have had the issue of clogging up so they are unable to push the medication through.This has caused the nursing to do another needle stick in order to have the injection completed." email received by facility representative, (b)(6), with additional information in regards to this reported incident.Reporter confirms seven (7) total separate incidents.Specific dates and patient information not provided.Reporter states, medication attempted to be given to each patient in each incident; kenalog, bupivacaine, and rocephin via an intra-muscular (im) injection and joint injections.Reporter states, "we have used 25g (gauge) for each of these medications for years without issues." reporter indicated the following series of event for each incident, "medication drawn up, injected patient with needle, unable to push medication through needle, needle withdrawn, replaced needle and second injection was given.Each time a patient was stuck a second time.Replaced needle with another 25g or used a 26g or we also used a 23g." reporter states, "patient had no lasting effects." reporter confirms samples from the same lot and gauge have been returned for evaluation (investigation results below).Due to the reported incident, medical intervention and in an abundance of caution, this med watch is being filed.If any further relevant information is identified or obtained, a supplemental med watch will be submitted.Investigation report reads as follows: on (b)(6) 2021 ((b)(4))."we received 1bx, syr100257z standard hypodermic needles in new condition.The complaint was not confirmed.We randomly selected 20 samples to perform a visual inspection and functional testing.We saw no indications of any physical defects that would prevent the samples from working properly.After requesting additional information from the account, we were informed that they were using these needles alongside either a 3ml or 5ml bd luer-lok tip syringe.Next, we functionally tested each sample by connecting 10 each to a 3ml syringe (3ml- bd309657z) and 10 each to a 5ml syringe (5ml- bd309646z), and drawing up fluids using a small cup of water.The syringes were filed with water to different measurement levels and we saw no indications of clogging within the needles or needing to use excessive force in order to dispense the liquid.During testing, we did not observe any blockage in the needles; the fluid (water) was able to be flushed through each needle without any occlusion.Each sample dispensed the liquid smoothly and worked properly.The samples worked as intended.".
 
Event or Problem Description
It was reported; "the nurses have been using this size for a certain injection and have had the issue of clogging up so they are unable to push the med through.This has caused the nursing to do another needle stick in order to have the injection completed.".

Common Device Name
NEEDLE,25GX1.5",REG,BEVEL
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key12360795
Report Number1417592-2021-00134
Device Sequence Number14300781
Product Code FMI
UDI-Device Identifier10080196305575
UDI-Public10080196305575
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSYR100257Z
Device Lot Number201223
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;